Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Completely positive projections
on a Hilbert space


Author: Yasuhide Miura
Journal: Proc. Amer. Math. Soc. 124 (1996), 2475-2478
MSC (1991): Primary 46L10
DOI: https://doi.org/10.1090/S0002-9939-96-03321-7
MathSciNet review: 1327028
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to prove that a completely positive projection on a Hilbert space associated with a standard form of a von Neumann algebra induces the existence of a conditional expectation of the von Neumann algebra with respect to a normal state, and we consider the application to a standard form of an injective von Neumann algebra.


References [Enhancements On Off] (What's this?)

  • [A] H. Araki, Some properties of modular conjugation operator of von Neumann algebras and a non-commutative Radon-Nikodym theorem with a chain rule, Pacific J. Math. 50 (1974), 309--354. MR 50:2929
  • [CE] M. D. Choi and E. G. Effros, Injectivity and operator spaces, J. Funct. Anal. 24 (1977), 156--209. MR 55:3814
  • [C1] A. Connes, Caractérisation des espaces vectoriels ordonnées sous-jacents aux algèbres de von Neumann, Ann. Inst. Fourier 24 (1974), 121--155. MR 51:13705
  • [C2] ------, Classification of injective factors. Cases $\mathrm {II}_1$, $\mathrm {II}_\infty $, $\mathrm {III}_\lambda $, $\lambda \not=1$, Ann. of Math. (2) 104 (1976), 73--115. MR 56:12908
  • [H] U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), 271--283. MR 53:11387
  • [I1] B. Iochum, Cônes autopolaires dans les espaces de Hilbert, Thèse, Univ. de Provence Centre de Saint-Charles, 1975.
  • [I2] ------, Cônes autopolaires et algèbres de Jordan, Lecture Notes in Math., vol. 1049, Springer-Verlag, Berlin, Heidelberg, New York, and Tokyo, (1984). MR 86m:46067
  • [M] Y. Miura, A certain factorization of selfdual cones associated with standard forms of injective factors, Tokyo J. Math. 13 (1990), 73--86. MR 92d:46161
  • [MT] Y. Miura and J. Tomiyama, On a characterization of the tensor product of the selfdual cones associated to the standard von Neumann algebras, Sci. Rep. Niigata Univ. Ser. A 20 (1984), 1--11. MR 85j:46102
  • [S] L. M. Schmitt, Characterization of $L^2(\mathcal {M})$ for injective $W^*$-algebras $\mathcal {M}$, Math. Scand. 57 (1985), 267--280. MR 87m:46116
  • [SW] L. M. Schmitt and G. Wittstock, Characterization of matrix-ordered standard forms of $W^*$-algebras, Math. Scand. 51 (1982), 241--260. MR 84i:46062
  • [T1] M. Takesaki, Conditional expectations in von Neumann algebras, J. Funct. Anal. 9 (1972), 306--321. MR 46:2445
  • [T2] ------, Theory of operator algebras, I, Springer-Verlag, New York, Heidelberg, and Berlin, (1979). MR 81e:46038

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L10

Retrieve articles in all journals with MSC (1991): 46L10


Additional Information

Yasuhide Miura
Affiliation: Department of Mathematics, College of Humanities and Social Sciences, Iwate University, Morioka 020, Japan

DOI: https://doi.org/10.1090/S0002-9939-96-03321-7
Keywords: Completely positive map, selfdual cone, conditional expectation, standard form of von Neumann algebra, injective von Neumann algebra
Received by editor(s): October 12, 1994
Received by editor(s) in revised form: February 28, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society